Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 15, 2017, 1:36 PM MDT for El Paso County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2017, 1:36 PM MDT (19:36 UTC)
- Expired
- Jul 15, 2017, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 52 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 2:32 PM MDT | FLASH FLOOD | 1 Wsw Sparks, TX | FLOODING REPORTED ALONG THUNDER... STOCKYARD... AND RIO VISTA ROADS NEAR SPARKS. OFFICIALS MONITORING THE STATUS OF LEVEES IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WGUS54 KEPZ 151936
FFWEPZ
TXC141-152230-
/O.NEW.KEPZ.FF.W.0010.170715T1936Z-170715T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
136 PM MDT SAT JUL 15 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Central El Paso County in southwestern Texas...
* Until 430 PM MDT
* At 136 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Horizon City...
El Paso...
Socorro...
Clint...
Agua Dulce...
Sparks...
San Elizario...
and Colonia Del Paso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3155 10626 3163 10631 3164 10632 3169 10626
3169 10613 3161 10613 3154 10625
$$
CRESPO1 follow-up statement
489
WGUS74 KEPZ 152051
FFSEPZ
Flash Flood Statement
National Weather Service El Paso TX
251 PM MDT SAT JUL 15 2017
TXC141-152230-
/O.CON.KEPZ.FF.W.0010.000000T0000Z-170715T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso TX-
251 PM MDT SAT JUL 15 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
CENTRAL EL PASO COUNTY...
At 246 PM MDT, trained weather spotter and emergency management
reported thunderstorms producing heavy rain and flooding in Socorro,
TX. Flooding is occurring along Thunder, Stockyard and Rio Vista
Road.
Some locations that will experience flooding include...
Horizon City...
El Paso...
Socorro...
Clint...
Agua Dulce...
Sparks...
San Elizario...
and Colonia Del Paso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3155 10626 3163 10631 3164 10632 3169 10626
3169 10613 3161 10613 3154 10625
$$
CRESPOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:58 AM MDT, 10 hours 38 minutes earlier.
Area forecast discussion, Jul 15, 2:58 AM MDT, 10 hours 38 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 258 AM MDT Sat Jul 15 2017 .SYNOPSIS... Monsoon moisture levels are rich today as upper disturbance continues to track over the Borderland. That combo will again result in good potential for scattered showers and thunderstorms across Far West Texas and Southern New Mexico today. More clouds, less sun, with rain scattered about will result in cooler temperatures. Some of these storms will produce heavy rain and local flooding is possible. The region dries out a little on Sunday as the disturbance departs. These drier conditions continue through most of the week ahead. This will not erase storms chances, but storms will be more limited, and focused more west to areas well west of the Rio Grande. As a result temperatures will be higher and storms will be more isolated much of next week. && .DISCUSSION... Pre-trough arrival subsidence yesterday AND cooler surface temperatures look to have squelched a good bit of the shower and thunderstorm potential and resulted in a "down day" in the precipitation department across the Borderland. Last nights sounding looks a bit "modified" at the surface by cool outflow from storms to the east prior to balloon release, but it showed some low-level capping to inhibit updraft initiation. The inverted trough to our east is still tracking slowly toward the region. Moisture has held high with PW on last night's sounding at 1.49" and most observation sites across the region around 60 degrees. With good moisture (PW 1.49") and a disturbance overhead models are bullish on storm/pcpn formation in the region in the scattered to numerous coverage 45-75%. However, working against widespread rain/storms are today's forecast highs which are right at yesterday's... meaning cooler than normal, and likely to reduce instability potential. Also there are overnight showers to our east, and blowoff clouds and possible early morning showers would truncate surface-based instability due to reduced insolation. Regardless, we have to keep the POPs up based on potential. Storms/rain are most likely over Far West Texas and long the international border areas along southern New Mexico. Sunday the upper wave will be tracking away from the area to the SW and the upper high will expand back south over the area. Through the week ahead the upper high is proged to shift more east over the Southern Plains. Moisture levels will drop back down to seasonal normals (about 1.00" PW) as upper levels dry in a more continental trajectory. Despite continued SE low level flow, it also looks like surface dewpoints will drop back into the 40s (dry mixdown). The deep moisture channel that remains rotates west and anchors over SE AZ and SW NM thus drying the east zones resulting more isolated storms east of the Rio Grande. Still thinking scattered storms west of the Rio Grande, and especially west of the Continental Divide. Late week, around Thursday/Friday, the GFS and ECMWF models begin to diverge solutions. The GFS keeps the upper high strong over NM while the ECMWF keeps the high centered east with low pressure over the intermountain SW which results in a near-perfect monsoonal pattern with deeeeeeeep southern flow pulling monsoon moisture over the area out of Mexico. The EC solution would bring a period of healthy moisture ad rain/storm chances to the forecast area, while the GFS would simply result in more of the same. It does appear that the GFS is beginning to make minor adjustments in the past two runs toward the EC solution. && .AVIATION...Valid 15/12Z-16/12Z... Generally VFR thru period with skies FEW-SCT060-090 and SCT- BKN150 and 10SM VSBY. Shower and thunderstorm activity to redevelop with localized areas of MVFR and IFR due to low VSBY and CIGs in RA and possible BLDU. General winds 110-140 at 7-15KTS. Thunderstorm outflows VRB 25-40KTS. && .FIRE WEATHER... An easterly wave has brought a deep surge of moisture into the area off the Gulf of Mexico. This added moisture is cooling our max temperatures to slightly below normal values. Best chances for rain are expected in Far West Texas and southern New Mexico. Minimum relative humidities are at their highest values for the period today between the upper 30s and lower 40s. For the rest of the period the min RH values decrease to the upper 20s. The easterly wave exits later today and slightly drier air moves back over the region Sunday, and stays pretty consistent through the week. Thus moisture levels will be lower with RH creeping back down, but the days of excessive dryness are over for the season. Daily storms will be more limited but they are still expected. These storms will favor the mountains of the Gila Region and the western lowlands, storms should be more sparse east over the Sacramento Mountains and eastern lowlands. Winds mostly continue from the east to south between 5 to 15 mph... except west of the Continental Divide where there will be light S and SW winds at times. Max vent rates will range from good to very good in the lowlands and between fair to good in the mountains in through the weekend. && .PRELIMINARY POINT TEMPS/POPS... El Paso 89 71 93 72 / 30 20 10 10 Sierra Blanca 84 66 89 68 / 40 20 10 0 Las Cruces 88 66 91 68 / 30 20 20 20 Alamogordo 87 66 91 69 / 30 20 20 20 Cloudcroft 67 50 71 51 / 40 30 50 30 Truth or Consequences 88 67 92 69 / 20 30 20 30 Silver City 85 59 85 61 / 30 40 40 30 Deming 89 65 92 67 / 20 30 30 20 Lordsburg 91 65 90 67 / 30 30 30 30 West El Paso Metro 88 70 92 72 / 30 20 10 20 Dell City 89 66 93 68 / 40 10 10 0 Fort Hancock 89 69 92 72 / 40 20 10 10 Loma Linda 83 65 87 67 / 40 20 10 20 Fabens 89 69 92 71 / 30 20 10 10 Santa Teresa 88 68 92 69 / 30 20 20 20 White Sands HQ 87 69 91 70 / 30 20 10 20 Jornada Range 88 66 91 67 / 20 20 20 20 Hatch 90 66 92 67 / 20 30 20 20 Columbus 89 67 92 69 / 40 30 30 30 Orogrande 88 68 91 70 / 30 20 10 20 Mayhill 75 53 79 56 / 40 20 40 30 Mescalero 77 53 80 55 / 30 20 40 30 Timberon 75 53 79 56 / 50 20 50 30 Winston 83 58 85 59 / 30 30 40 40 Hillsboro 86 61 88 63 / 30 40 30 30 Spaceport 89 66 91 67 / 20 20 20 20 Lake Roberts 85 52 84 54 / 30 40 60 40 Hurley 87 59 87 61 / 30 30 40 30 Cliff 88 59 90 62 / 30 30 30 30 Mule Creek 89 59 89 62 / 30 40 60 40 Faywood 87 59 87 61 / 30 30 40 30 Animas 92 65 91 67 / 40 30 40 30 Hachita 90 64 90 66 / 30 30 30 30 Antelope Wells 89 64 88 65 / 40 30 50 30 Cloverdale 88 61 85 63 / 40 40 50 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14-Bird
Hazardous weather outlook, Jul 15, 11:55 AM MDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1155 AM MDT Sat Jul 15 2017 NMZ401>417-TXZ418>424-161800- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1155 AM MDT Sat Jul 15 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, most frequent along the International Border. Some storms may produce heavy rain and local flooding .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms each afternoon and evening. Heavy rain and local flooding will be the main threat, though small hail and wind gusts to 45 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:48 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Jul 15, 12:53 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.